Alert archive / Montana / Frost Advisories in 2025

Frost Advisory 2, NWS Missoula, MT

June 2, 2025Lemhi County, Idaho; 5 counties in Montana

NWS Missoula, MT issued this frost advisory at Jun 2, 2025, 2:07 PM MDT for Lemhi County, Idaho; 5 counties in Montana. It took effect at Jun 3, 2025, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2025, 2:07 PM MDT (20:07 UTC)
In effect from
Jun 3, 2025, 2:00 AM MDT
Expired
Jun 3, 2025, 8:00 AM MDT
In force
6 hr
Issued by
NWS Missoula, MT

Counties Lemhi County, ID, Flathead County, MT, Lake County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 20 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 406 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2025-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2025-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2215 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS75 KMSO 022007
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
207 PM MDT Mon Jun 2 2025

IDZ010-031400-
/O.NEW.KMSO.FR.Y.0002.250603T0800Z-250603T1400Z/
Eastern Lemhi County-
207 PM MDT Mon Jun 2 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Salmon and vicinity.

* WHEN...From 2 AM to 8 AM MDT Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MTZ003-005-031400-
/O.NEW.KMSO.FR.Y.0002.250603T0800Z-250603T1400Z/
Flathead/Mission Valleys-Missoula/Bitterroot Valleys-
207 PM MDT Mon Jun 2 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY...

* WHAT...Temperatures 32 to 36 will result in frost formation.

* WHERE...Flathead/Mission Valleys and Missoula/Bitterroot Valleys.

* WHEN...From 2 AM to 8 AM MDT Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

JK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this frost advisory went out at Jun 2, 4:15 AM MDT, 9 hours 52 minutes earlier.

Area forecast discussion, Jun 2, 4:15 AM MDT, 9 hours 52 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
415 AM MDT Mon Jun 2 2025

.DISCUSSION...

KEY MESSAGES:

-  Showers along the Divide, especially across Glacier National
   Park today.

-  80% chance for frost Tuesday morning in high valleys, 20%
   chance in lower Montana valleys above 2500 feet.

-  Moderating temperatures this week.

Multiple waves embedded in northwest flow will bring a chance for
showers over the next few days over the Divide. Then upper ridging
will build by the end of the week thereby bringing warmer
temperatures into the 70s and 80s, 10 to 15 degrees above average
for early June. The lower valleys of north-central Idaho will warm
back into the 90s by the weekend.

&&

.AVIATION...Light snow showers are possible in Glacier National
Park above 6000 feet MSL today which will bring lower ceilings
and mountain obscurations. Breezy north to west winds below 20
knots are expected at area terminals.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&

Nearby

Frost Advisories in Montana, 2025Frost Advisories in Idaho, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.